Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 192, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 11, 2012, 1:53 PM CDT for Jackson County, Florida; Decatur County, Seminole County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 1:53 PM CDT (18:53 UTC)
- Expired
- Jun 11, 2012, 2:17 PM CDT
- In force
- 24 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jackson County, FL, Decatur County, GA, Seminole County, GA
The radar
The Tallahassee radar (KTLH), 68 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 713 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.6
The text
As transmitted, in the capitals the NWS used until 2016.
868 WUUS52 KTAE 111853 SVRTAE FLC063-GAC087-253-111930- /O.NEW.KTAE.SV.W.0192.120611T1853Z-120611T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 253 PM EDT MON JUN 11 2012 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... WESTERN DECATUR COUNTY IN SOUTHWEST GEORGIA... SOUTHERN SEMINOLE COUNTY IN SOUTHWEST GEORGIA... * UNTIL 330 PM EDT/230 PM CDT/ * AT 147 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BUENA VISTA...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HAYNES...DRAKES STILL...FAIRCHILD...LAKE SEMINOLE...SEMINOLE STATE PARK...DESSER...REYNOLDSVILLE...RECOVERY...BETHANY...FACEVILLE... CYRENE AND HANOVER PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY. PEOPLE OUTSIDE SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 3097 8466 3070 8458 3073 8500 3095 8505 TIME...MOT...LOC 1853Z 257DEG 30KT 3088 8498 $$ 17-GOULD
1 follow-up statement
634 WWUS52 KTAE 111917 SVSTAE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 317 PM EDT MON JUN 11 2012 FLC063-GAC087-253-111926- /O.CAN.KTAE.SV.W.0192.000000T0000Z-120611T1930Z/ JACKSON FL-DECATUR GA-SEMINOLE GA- 317 PM EDT MON JUN 11 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEMINOLE...WESTERN DECATUR AND EASTERN JACKSON COUNTIES IS CANCELLED... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3097 8466 3070 8458 3073 8500 3095 8505 TIME...MOT...LOC 1916Z 257DEG 30KT 3092 8476 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 12:40 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 11, 12:40 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 140 PM EDT Mon Jun 11 2012 ...Expect Another Afternoon and Evening of Strong to Severe Storms and Locally Heavy Rain... .MESOSCALE DISCUSSION... At 130 PM EDT, Large upper shortwave progressing across Cntrl Gulf Coast. At lower levels, radar indicated a SW-NE oriented line of storms from Walton county FL NEWD thru Henry county AL and Crisp county GA. Line intensifying as MCV tracks EWD across FL Panhandle. aided by strong diurnal heating, ML CAPES exceeding 2K J/KG, dew points in low 70s and PWs near 2 inches. Also frontal boundary oriented SW-NE across N FL helping to stimulate storms. Add 20-30 kt deep layer SWLY flow and steep low level lapse rates and you have an environment for organized multicells with damaging winds propagating newd from panhandle to across SW GA. SPC monitoring trends in case a watch need be issued. Various obs and reports from Panhandle beaches this morning indicated very rough conditions including various rescues. Rip current risk was elevated from moderate to high to account for this. && .TAE WATCHES/WARNINGS/ADVISORIES... AL...None. GA...None. FL...High Risk Rip Currents Walton, Bay and Gulf thru 7 pm CDT. GM...None. && BLOCK/DVD
Hazardous weather outlook, Jun 11, 3:20 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 AM EDT MON JUN 11 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-120830- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 420 AM EDT MON JUN 11 2012 /320 AM CDT MON JUN 11 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA PANHANDLE BEACHES. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY. THERE MAY BE POCKETS OF STRONG HEATING IN THOSE AREAS THAT DO NOT HAVE MUCH CLOUD COVER THIS MORNING...WHICH COULD CAUSE A FEW STORMS TO BRIEFLY BECOME STRONG TO SEVERE...WITH MARGINALLY SEVERE WIND GUSTS BEING THE MAIN THREAT. LOCALIZED FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS ALSO POSSIBLE WITH THE HEAVIER...SLOW MOVING STORMS. THE MOST WIDESPREAD THREAT FROM TODAYS STORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. AT THIS TIME WIDESPREAD OR ORGANIZED SEVERE STORMS ARE UNLIKELY...THOUGH AN ISOLATED STRONG TO SEVERE STORM IS ALMOST ALWAYS POSSIBLE ON ANY SUMMER DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. FOURNIER
In the hours before
Special weather statement, Jun 11, 10:34 AM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 AM EDT MON JUN 11 2012
ALZ068-111600-
GENEVA AL-
1034 AM CDT MON JUN 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GENEVA COUNTY...
* UNTIL 1100 AM CDT
AT 1030 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM NEAR SAMSON...OR NEAR SELLERSVILLE...MOVING EAST AT 20
MPH.
PEOPLE IN CENTRAL GENEVA COUNTY...INCLUDING THE CITY OF SAMSON...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3120 8570 3119 8569 3108 8568 3106 8610
3118 8613 3120 8612
TIME...MOT...LOC 1534Z 257DEG 17KT 3114 8601
42-DVDSpecial weather statement, Jun 11, 10:55 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EDT MON JUN 11 2012
ALZ065-066-111630-
COFFEE AL-DALE AL-
1055 AM CDT MON JUN 11 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEAST COFFEE
AND SOUTHWEST DALE COUNTIES...
* UNTIL 1130 AM CDT
AT 1053 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 8 MILES SOUTH OF ENTERPRISE...OR NEAR MOUNT PLEASANT...
MOVING EAST AT 25 MPH.
PEOPLE IN SOUTHEASTERN COFFEE AND SOUTHWESTERN DALE COUNTIES...
INCLUDING THE CITIES OF LEVEL PLAINS AND DALEVILLE...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3127 8602 3142 8565 3127 8562 3127 8566
3124 8567 3123 8569 3121 8569 3120 8571
3120 8597 3121 8598
TIME...MOT...LOC 1555Z 251DEG 22KT 3121 8588
42-DVDLocal storm report, Jun 11, 12:18 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
118 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG 1 E OZARK 31.46N 85.63W
06/11/2012 DALE AL 911 CALL CENTER
COUNTY DISPATCH REPORTED A TREE DOWN ON MARTIN ST. IN
OZARK.
&&
LERICOSLocal storm report, Jun 11, 1:34 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
234 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG COTTONWOOD 31.05N 85.30W
06/11/2012 HOUSTON AL EMERGENCY MNGR
TREES DOWN IN AND AROUND COTTONWOOD.
0212 PM TSTM WND DMG 4 S DOTHAN 31.17N 85.40W
06/11/2012 HOUSTON AL EMERGENCY MNGR
POWER LINES DOWN BLOCKING ROAD.
&&
GUBALocal storm report, Jun 11, 1:50 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
250 PM EDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0238 PM TSTM WND DMG MARIANNA 30.77N 85.24W
06/11/2012 JACKSON FL LAW ENFORCEMENT
COUNTY DISPATCH REPORTS TREES AND POWERLINES DOWN ALL
OVER THE TOWN OF MARIANNA.
&&
LERICOSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:37 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 32 hr |
| Jun 11, 11:23 AM CDT | Severe Thunderstorm Warning | TAE | Walton | 54 min |
| Jun 11, 1:27 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 33 min |
| Jun 11, 2:40 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 35 min |
| Jun 11, 2:57 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 48 min |
| Jun 11, 3:23 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 52 min |
| Jun 11, 3:48 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 27 min |
| Jun 11, 4:10 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 36 min |
| Jun 11, 11:50 AM CDT | Severe Thunderstorm Warning | TAE | Clay, Early | 40 min |
| Jun 11, 1:18 PM CDT | Severe Thunderstorm Warning | TAE | Early, Seminole | 27 min |
| Jun 11, 1:33 PM CDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Terrell | 27 min |
| Jun 11, 1:40 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Decatur, Early, Miller, Seminole | 50 min |
| Jun 11, 1:49 PM CDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Tift, Turner, Worth | 41 min |
| Jun 11, 2:35 PM CDT | Severe Thunderstorm Warning | TAE | Baker, Decatur, Grady, Miller, Mitchell | 40 min |
| Jun 11, 3:11 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Lanier, Lowndes | 49 min |
| Jun 11, 3:15 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 45 min |
| Jun 11, 3:56 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.